Apr 12, 2006
Hi, I was dignoised HIV postive in August started taking medications in September. I started out with a very high viral load I do not remember how high but doctor said it was high. My T-Cell count was only 17. The doctor started me on medications. I take Norvir, Rayataz, and Truvada once a day. I went back for labs 3 months later and my viral load was undecitable and my t-cell count was up to 107. The doctor also put me on Bactrim. I had lost alot of weight but gained back 30 lbs of it, my doctor was pleased. I went three more months and then two weeks ago had lab work done agin went today for results, My viral load is still undecetible but my T-Cell count only went from 107 to 108, all other blood work ok and I had gained 2 more lbs. I was concenred that my t-cell count had not risen more but my doctor said it was nothing to worry about that it would. That with my viral load being undecitable that I was ok and not to worry. He said my color was good and I was fine but I am still concerned about my t-cell count not raising more than it did. It rose so much the first 3 months that I just expected it to this time also. Do you think my doctor is correct about not being worried about it that it will rise. Thanks for your answer
Response from Dr. Young
Thanks for your post.
I agree with your doctor. Using a bad movie metaphor, if your viral load is undetectable, the CD4s will follow.
In practice, it's not uncommon to see a rather dramatic increase in CD4s in the first months of treatment-- this gets everyone excited that you'll see an additional hundred cell increase every 3 months. In your case, this would predict a 400 cell increase in the first year of treatment-- probably not a realistic goal (I'm typically happy with a 100-200 cell increase).
The fact that all of the labs are acceptable and you've continued to gain weight speaks to the success of your regimen.
So, congratulations with excellent initial responses to your treatment; continue to work hard to stay adherent to the dosing schedule and dietary needs.
Drop us a line in another 3 months when you get your next labs. Best, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis After Masturbation Worried I Have HIV
- How Often Does Chlamydia Cause You To Be Sterile In Women?
- Can Eye Infection Be A Symptom Of HIV?
- Can You Get Anything Sucking Someone's Cock Without A Condom?
- Does Long Lasting Herpes Outbreak Mean I Am Infected With HIV?
- Elisa Positive Western Blot Negative
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.